MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 2/12 MM L

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 2/12 MM L
Catalog Number 02.12.0212FL
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 05 july 2019: lot 181878: (b)(4) items manufactured and released on 18-06-2018.Expiration date: 2023-05-21.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Visual inspection performed by r&d knee manager: during the primary knee surgery and while attempting to engage the insert screw into the tibial tray, the surgeon observed that the screw would not engage with the tibial tray.The surgeon used another 12mm s2 sphere insert to complete the case.The surgery was then completed successfully.The returned tibial insert presents some dents and scratches on the anterior part, most likely caused during the handling of the insert in the attempt to insert, fix and remove the inlay from the joint.The hole of the screw seems to be in compliance with the specifications required.A functional test has been also performed to verify the possibility to engage the screw into the insert.As result of this test, it was possible to engage the dedicated screw and fix the inlay into the baseplate.From visual inspection of the returned insert, the isn't the evidence to link the event to a faulty device.Cause for the event remains unknown.
 
Event or Problem Description
During the primary knee surgery and while attempting to engage the insert screw into the tibial tray, the surgeon observed that the screw would not engage with the tibial tray.The surgeon used another 12mm s2 sphere insert to complete the case.The surgery was completed successfully.

Brand Name
GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 2/12 MM L
Common Device Name
TIBIAL INSERT FIXED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8815009
Report Number3005180920-2019-00592
Device Sequence Number11383931
Product Code JWH
UDI-Device Identifier07630030826177
UDI-Public07630030826177
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2023
Device Catalogue Number02.12.0212FL
Device Lot Number181878
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2019
Initial Report FDA Received Date07/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;